Michigan, 2012

Hail and Damaging Winds in Michigan, June 21, 2012

June 21, 2012 · NWS DTX · 7 events in 4 counties and zones

A cold front moving through southeast Michigan triggered isolated marginally severe storms. The exception was near Chelsea in Washtenaw county, where thunderstorm wind damage was a bit more focused.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$17,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A cold front moving through southeast Michigan triggered isolated marginally severe storms. The exception was near Chelsea in Washtenaw county, where thunderstorm wind damage was a bit more focused.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 21, 11:07 AM EST, 2 hours 32 minutes earlier.

Area forecast discussion, Jun 21, 11:07 AM EST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1207 PM EDT THU JUN 21 2012

.AVIATION...

//DISCUSSION...

UPSTREAM SURFACE AND SATELLITE OBSERVATIONS SHOW A COLD FRONT
MARCHING TOWARD SOUTHEAST MICHIGAN FROM THE WEST EARLY THIS
AFTERNOON. CONDITIONS AHEAD OF THE FRONT WILL CONTINUE TO BE
CHARACTERIZED BY A GUSTY SOUTHWEST WIND AND MOSTLY CLEAR / VFR
CONDITIONS UNTIL THE UPSTREAM CLOUD SHIELD WORKS ACROSS THE AREA
BETWEEN 18Z AND 00Z.  DURING IT'S PASSAGE, WHICH WILL OCCUR IN THE
WAKE OF THE SURFACE COLD FRONT / WIND SHIFT, CEILINGS WILL FALL
BELOW 5000 FEET BUT ONLY AN OCCASIONAL MVFR CEILING POSSIBLE BASED
ON CURRENT OBSERVATIONS OVER WESTERN LOWER MICHIGAN. THE EXCEPTION
WILL BE WITHIN ANY HEAVIER SHOWER OR THUNDERSTORM ACTIVITY, WHICH
IS FORECAST TO GRADUALLY INCREASE IN COVERAGE THROUGH THE PEAK
HEATING HOURS - ESPECIALLY TOWARD THE DETROIT METRO AREA, INCLUDING
THE KPTK TO KDTW CORRIDOR. WINDS WILL TURN TO THE WEST BEHIND THE
FRONT, USHERING IN MOSTLY CLEAR CONDITIONS AFTER THE PASSAGE OF THE
NARROW PLUME OF DEEPER MOISTURE AND ASSOCIATED BAND OF CLOUDS. AFTER
SEVERAL HOURS OF CLEAR CONDITIONS, PATCHY STRATOCU IN THE 4-5KFT
RANGE MAY FILTER IN TOWARD SUNRISE.

FOR DTW...THE MOST FAVORABLE TIME WINDOW FOR THUNDERSTORMS TO AFFECT
DTW AIRSPACE IS BETWEEN 19Z AND 22Z AS THE COLD FRONT PUSHES
THROUGH THE METRO AREA. THE UNCERTAINTY REGARDING THE COVERAGE OF
THUNDERSTORMS HAS NOT CHANGED, BUT IT IS POSSIBLE THAT STRONG
THUNDERSTORMS COULD DEVELOP OVERHEAD OR PERHAPS JUST EAST OF THE
AIRFIELD THIS AFTERNOON BEFORE QUICKLY EXITING TO THE EAST.

//DTW THRESHOLD THREATS...

* LOW CONFIDENCE THAT A THUNDERSTORM WILL IMPACT DTW

* HIGH CONFIDENCE ON CEILING BELOW 5000 FEET AFTER THE FRONTAL
PASSAGE.

&&

.PREV DISCUSSION...ISSUED 352 AM EDT THU JUN 21 2012

SHORT TERM... TODAY THROUGH TONIGHT

THE DETROIT METRO AREA MAY BE ABLE TO TOUCH 90 ONE MORE TIME DURING
THIS STRETCH OF HEAT BEFORE A COLD FRONT MOVES THROUGH THE REGION
DURING THE AFTERNOON. THIS FRONT WILL SCOUR OUT THE MID SUMMER AIR
MASS WITH A ROUND OF SHOWERS AND THUNDERSTORMS. UNTIL THEN, THE
PATTERN OF SHOWERS AND STORMS ALONG THE FRONT HAS SHOWN ITS
DEPENDENCE ON DAYTIME HEATING WITH A SUBSTANTIAL DIMINISHING TREND
DURING THE EARLY MORNING HOURS. PART OF THE REASON FOR THIS IS THAT
UPPER SUPPORT IS BACK WELL TO THE NORTH AND WEST OF THE SURFACE
FRONT. THE ENTRANCE REGION OF THE UPPER JET AND THE UPPER TROUGH
WILL THEN BOTH SLIDE STEADILY EASTWARD FROM THE UPPER MIDWEST THROUGH
THE NORTHERN GREAT LAKES DURING THE DAY. SO, WHILE THE TEMPERATURE
GRADIENT IS SHARP ENOUGH AT THE SURFACE, THE STRUCTURE OF THE FRONT
IS TOO SHALLOW TO SUPPORT MUCH ACTIVITY OTHERWISE. FOR NOW, PLAN TO
MAINTAIN CHANCY POPS IN THE SAGINAW VALLEY DOWN TO ABOUT THE FLINT
REGION DURING THE MORNING FOR THESE REASONS WITH SOME LOCAL NEAR
TERM ADJUSTMENTS POSSIBLE BASED ON THE LATEST RADAR TRENDS.

AFTERNOON TIMING ON THE PASSAGE OF THE FRONT HAS BEEN SOLID OVER THE
LAST SEVERAL FORECAST CYCLES BUT FIGURING THE COVERAGE AND CHARACTER
OF SHOWERS AND THUNDERSTORMS HAS BEEN PROBLEMATIC, THAT IS UNTIL
YESTERDAY AS THE BOUNDARY LIT UP WITH CONVECTION DURING PEAK
HEATING. EXPECT SOMETHING SIMILAR TO HAPPEN THROUGH THE FAR EASTERN
SECTIONS OF SE MICHIGAN BEFORE THE FRONT EXITS TO THE SOUTH AND EAST
BY LATE AFTERNOON. TIMING ON THE FLARE-UP IS EXPECTED TO BE SUCH
THAT COVERAGE OF SHOWERS/STORMS WILL WARRANT A LIKELY POP, BUT WITH
SEVERE POTENTIAL A MORE DIFFICULT ASSESSMENT DUE TO THE CLOSE TIMING
OF EXIT WITH PEAK HEATING. THE NAM MODEL SOUNDINGS OFFER MLCAPE
PUSHING 2000 J/KG WITH AN EASILY REACHABLE PREFRONTAL SURFACE PARCEL
OF 89/65 WITH 25 TO 35 KNOTS OF BULK SHEAR, BOTH MORE THAN ADEQUATE
FOR ORGANIZED STORMS. THE MOST LIKELY SCENARIO TO GUARD AGAINST IS
INITIAL STORMS GOING UP STRONG WITH A NEAR SEVERE HAIL THREAT BEFORE
MATURING INTO LINES/BOWS AFTER EXITING DOWNSTREAM OF OUR AREA TOWARD
EVENING.

AFTER SOME TRAILING SHOWERS DURING THE EARLY EVENING, LIGHT WESTERLY
WIND BEHIND THE FRONT WILL CARRY IN THE DRY AND COOLER CHANGE OF AIR
MASS. DECREASING CLOUDS AND LIGHT WIND WILL HELP TEMPERATURES FALL
TO AROUND 60 FOR LOWS BY SUNRISE FRIDAY MORNING.

LONG TERM...FRIDAY THROUGH WEDNESDAY

AS THURSDAYS FRONT PUSHES FURTHER EAST OF THE STATE...LONGWAVE
TROUGH AXIS WILL CONTINUE MOVING OVER THE AREA REACHING SE MI FRIDAY
EVENING. UNTIL THEN...WESTERLY WINDS AND MOSTLY CLEAR SKIES EARLY IN
THE DAY WILL ALLOW MODEST SFC HEATING WITH TEMPS REACHING AROUND 80F
FOR MOST LOCATIONS. WITH THE COOLER AIR FILTERING IN ALOFT...850 MB
TEMPS DROPPING TO AROUND 13C...EXPECT DECENT CU FIELD TO DEVELOP AS
THERE IS REMAINS JUST OVER 1 INCH OF PWAT IN THE COLUMN. THIS WILL
BE ABLE TO TOUCH OFF SOME SHOWERS AND MAYBE EVEN A RUMBLE OF THUNDER
AS MODEL SOUNDINGS SHOW A FEW HUNDRED J/KG OF ELEVATED CAPE TO WORK
WITH. IN ADDITION TO THE THERMAL PROFILE...MODEL CONSENSUS IS FOR A
WEAK SHORTWAVE TO RIDE DOWN THE WEST SIDE OF THE TROUGH REACHING SE
MI RIGHT AROUND PEAK HEATING LENDING SOME ADDITIONAL...ALBEIT
WEAK...UPPER LEVEL SUPPORT.

WEAK CANADIAN SFC HIGH WILL DRIFT SE OVER THE STATE ON SATURDAY.
TEMPS AND CLOUD COVER...DIURNALLY DRIVEN AFTERNOON CU...WILL BE
QUITE SIMILAR TO FRIDAY BUT ADDED SUBSIDENCE AND WARMER AIR IN THE
MID LEVELS WILL PREVENT ANY SHOWERS FROM DEVELOPING.

THE LONGWAVE PATTERN BECOMES QUITE AMPLIFIED ON SUNDAY WITH UPPER
LOWS OVER EACH COAST AND RIDGING OVER THE WESTERN PLAINS EXTENDING
WELL INTO CANADA. THIS PATTERN WILL PROGRESS VERY LITTLE INTO NEXT
WEEK. MI WILL FIND ITSELF IN BETWEEN THE EAST COAST LOW AND PLAINS
RIDGE LEADING TO NW FLOW THROUGH THIS PERIOD. THERE MAY BE SEVERAL
OPPORTUNITIES FOR SHOWERS TO DEVELOP WITH THIS PATTERN AS PIECES OF
SHORTWAVE ENERGY TRAVEL WITHIN THE NW FLOW. THE BEST CHANCE WILL
OCCUR SUNDAY AND SUNDAY NIGHT AS A STRONGER WAVE PUSHES A COLD FRONT
SOUTHEASTWARD THROUGH THE STATE. THIS WILL ALSO DEEPEN THE STALLED
TROUGH OVER THE GREAT LAKES LEADING TO FAIRLY COOL WEATHER THROUGH
MID WEEK. NORTHERLY FLOW DROPPING 850 MB TEMPS INTO THE SINGLE
DIGITS...500 MB HEIGHTS FALLING TO AROUND 570 DAM...WITH PARTLY
CLOUDS SKIES WILL KEEP HIGH TEMPS IN THE LOW 70S. THERE MAY BE AN
ADDITIONAL SHOT FOR SOME SHOWERS IN THE TUES/WED TIME FRAME BUT
DIFFICULT TO PINPOINT THIS FAR OUT WITH LITTLE MODEL AGREEMENT.

MARINE...

A COLD FRONT WILL MOVE THROUGH LAKE HURON AND LOWER MICHIGAN TODAY
WITH A PATTERN OF SHOWERS AND THUNDERSTORMS. STORM COVERAGE WILL
INCREASE LATER IN THE DAY WITH A GREATER AFFECT ON SOUTHERN MARINE
AREAS. THE WIND WILL BECOME WESTERLY BEHIND THE FRONT BUT AT SPEED
LOW ENOUGH FOR MINIMAL WAVE ACTION BEFORE HIGH PRESSURE BUILDS INTO
THE REGION FRIDAY THROUGH SATURDAY. ANOTHER SURGE OF COOL AIR IS
SCHEDULED TO ARRIVE SUNDAY WHICH COULD BRING A NEW ROUND OF STORMY
WEATHER.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....JVC
SHORT TERM...BT
LONG TERM....DRK
MARINE.......BT

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 21, 3:45 AM EST, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
445 AM EDT THU JUN 21 2012

MIZ063-069-070-075-076-082-083-220845-
ST. CLAIR-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
445 AM EDT THU JUN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY BY MID AFTERNOON WITH A FEW STORMS
APPROACHING SEVERE LIMITS. HALF INCH TO THREE QUARTER INCH HAIL
WILL BE THE PRIMARY HAZARD WITH THE STRONGEST STORMS...BUT WIND
GUSTS NEAR 50 MPH WILL ALSO BE POSSIBLE...ALONG WITH HEAVY
DOWNPOURS. STORM MOTION WILL BE WEST TO EAST AT 25 MPH.

THE BEST CHANCE OF STORMS WILL BE FROM 2 PM TO 6 PM AS A COLD
FRONT MOVES THROUGH THE REGION. THE INTENSITY OF THE STORMS WILL
BE VERY SENSITIVE TO THE TIMING OF THE FRONTAL PASSAGE WITH THE
OVERALL PATTERN QUICKLY EXITING SOUTHEAST MICHIGAN BY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON AND A
CHANCE OF STORMS SUNDAY. SEVERE WEATHER IS NOT EXPECTED WITH THIS
ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT CURRENTLY PLANNED FOR TODAY AND TONIGHT.

MIZ047>049-053>055-060>062-068-220845-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
LIVINGSTON-
445 AM EDT THU JUN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY BUT SEVERE WEATHER IS NOT
EXPECTED. THE STRONGEST STORMS WILL BE CAPABLE OF PEA SIZE TO HALF
INCH SIZE HAIL AND WIND GUSTS NEAR 40 MPH...ALONG WITH HEAVY
DOWNPOURS. STORM MOTION WILL BE WEST TO EAST AT 25 MPH.

THE BEST CHANCE OF STORMS WILL BE FROM NOON TO 4 PM AS A COLD
FRONT MOVES THROUGH THE REGION. THE OVERALL PATTERN WILL QUICKLY
EXITING SOUTHEAST MICHIGAN BY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON AND A
CHANCE OF STORMS SUNDAY. SEVERE WEATHER IS NOT EXPECTED WITH THIS
ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-220845-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
445 AM EDT THU JUN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY. THE STRONGEST STORMS
WILL BE CAPABLE OF PEA SIZE TO HALF INCH SIZE HAIL AND WIND GUSTS
NEAR 35 KNOTS...ALONG WITH HEAVY DOWNPOURS. STORM MOTION WILL BE
WEST TO EAST AT 25 MPH.

A FEW STORMS FROM PORT HURON SOUTH THROUGH WESTERN LAKE ERIE COULD
REACH SEVERE LIMITS FOR MARINERS. HALF INCH TO THREE QUARTER INCH
HAIL WILL BE THE PRIMARY HAZARD IN THIS AREA...WIND GUSTS NEAR 45
KNOTS WILL ALSO BE POSSIBLE...ALONG WITH HEAVY DOWNPOURS.

THE BEST CHANCE OF STORMS WILL BE FROM NOON TO 6 PM AS A COLD
FRONT MOVES THROUGH THE REGION. THE OVERALL PATTERN WILL QUICKLY
EXITING EAST OF LAKE HURON AND SOUTHEAST MICHIGAN BY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON AND A
CHANCE OF STORMS SUNDAY. SEVERE WEATHER IS NOT EXPECTED WITH THIS
ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT CURRENTLY PLANNED FOR TODAY AND TONIGHT.

BT

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Jun 21, 1:22 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
222 PM EDT THU JUN 21 2012

MIZ069-070-211915-
MACOMB-OAKLAND-
222 PM EDT THU JUN 21 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 6 MILES NORTHEAST OF PONTIAC...MOVING
EAST AT 40 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  ROMEO AND MACOMB TOWNSHIP BY 235 PM EDT...
  ARMADA BY 245 PM EDT...
  RICHMOND AND MEMPHIS BY 255 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

AGD
Local storm report, Jun 21, 1:34 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
234 PM EDT THU JUN 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     HAIL             PORT HOPE               43.94N 82.72W
06/21/2012  M0.50 INCH       HURON              MI   TRAINED SPOTTER

            ESTIMATED 40 MPH THUNDERSTORM WIND GUST AS WELL.

0227 PM     TSTM WND GST     1 NW ROCHESTER          42.70N 83.13W
06/21/2012  E0.00 MPH        OAKLAND            MI   TRAINED SPOTTER

            ESTIMATED 50 MPH THUNDERSTORM WIND GUST. 2 INCH DIAMETER
            BRANCHES DOWN.

&&

SF
Special weather statement, Jun 21, 1:38 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
238 PM EDT THU JUN 21 2012

MIZ063-211945-
ST. CLAIR-
238 PM EDT THU JUN 21 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
LAKEPORT TO 20 MILES SOUTH OF CAPAC...MOVING EAST AT 30 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  LAKEPORT BY 250 PM EDT...
  HARSENS ISLAND BY 305 PM EDT...
  ALGONAC BY 310 PM EDT...
  PORT HURON BY 315 PM EDT...
  MARINE CITY BY 320 PM EDT...
  ST. CLAIR AND MARYSVILLE BY 325 PM EDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

AGD

The radar

The Detroit radar (KDTX), 35 km away, was scanning. The volume nearest the first event began at 18:38 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 1 hail. Local standard time, as filed.

Hail, Macomb

When
June 21, 1:39 PM EST
Where
Macomb County, 0.51 mi W of Washington
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
42.720, -83.040

Thunderstorm Wind, Washtenaw

When
June 21, 3:24 PM EST
Where
Washtenaw County, 3.36 mi WSW of Hudson Mills
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
42.360, -83.980

Two dozen trees were uprooted or broken in half. A light pole was damaged, along with a silo and shed destroyed.

Thunderstorm Wind, St. Clair

When
June 21, 3:30 PM EST
Where
St. Clair County, 0.86 mi NW of Port Huron
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
42.990, -82.430

Large tree branches where reported blown down, one of which landed on a the rear of a car.

Thunderstorm Wind, Washtenaw

When
June 21, 3:30 PM EST
Where
Washtenaw County, 0.69 mi N of Hudson Mills
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.390, -83.920

A tree was reported down on Dexter-Pinckney Road.

Thunderstorm Wind, Macomb

When
June 21, 4:10 PM EST
Where
Macomb County, 1.67 mi ESE of Armada
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.840, -82.840

A 8 inch diameter tree limb was reported down.

Thunderstorm Wind, St. Clair

When
June 21, 4:28 PM EST
Where
St. Clair County, 0.86 mi NW of Adair
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.810, -82.630

A large tree was reported down, blocking a road.

Thunderstorm Wind, Wayne

When
June 21, 4:32 PM EST
Where
Wayne County, 0.86 mi SW of Ecorse
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.240, -83.180

A large tree was reported blown down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2012Every state in 2012This day in weather historyWarnings in Michigan, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 390736, 390733, 390727, 390730, 390731, 390729, 390728.